• question-icon

    What causes swelling and pain in the joints?

default
Posted on Wed, 26 Jul 2017 in Bones, Muscles and Joints
Question: Hello,
I am experiencing sudden onset finger joint pain (all joints). No visible swelling however I have not been able to remove my ring for over a week now. The two episodes are 3 weeks apart. First one being 4 days second one (currently) being 7 days and continuing. I'm not on a statin.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Take paracetamol. Further evaluation needed.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. I would not consider the situation to be normal and would encourage you to see a doctor. Although you could be having a viral infection, other serious causes need to be ruled out. I would also insist you to get your blood checked for C-Reactive protein (CRP) levels. As of now take paracetamol or acetaminophen to relieve your pain.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 17 hours later
Hello,
I forgot to mention that my CRP in XXXXXXX 2017 was 7.55
My hs CRP in April 2017 was 3.3
Does this info provided allow for additional information from you?
I know they're abnormal and I need to make an appoint. It's diffucult to get appointments where I live, Sedona AZ even when you have been established with a provider and I travel by air nearly every week.

Also my 32 yo daughter died from Double Hit Diffuse NHL with last year.
I was told this one is fairly rare in the US and is usually occurs in HIV + patients here HIV was negative.
doctor
Answered by Dr. Prof. Kunal Saha 17 hours later
Brief Answer:
Further work-up needed.

Detailed Answer:
Thanks for writing back. Sorry for the inadvertent delay in responding.

The possible infection that you are suffering from is a recent one. The report of January would therefore not be of any help. However, it needs clinical correlation to make out the reason for which the CRP was raised at that point of time. However, it is possible that you have an autoimmune condition which is responsible for your joint pain. A detailed work up would be needed to rule out conditions like rheumatoid arthritis, SLE etc. all of which are autoimmune and would lead to rise in CRP levels.

Although certain cancers including NHL are more likely to occur in HIV positive individuals, it does not mean that having NHL would indicate that she has HIV.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 5 hours later
Thank You!
doctor
Answered by Dr. Prof. Kunal Saha 20 minutes later
Brief Answer:
Glad to be of service

Detailed Answer:
Feel free to ask me back directly if you ever have a health related query in the future.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4438 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Rheumatoid arthritis

doctor1 MD

I have red blotchy areas on my thighs that are warm to the touch and dont itch . 3 weeks ago I woke up with it on a saturday morning and it was...

doctor1 MD

Hi, my name is Julie and I am 54 yrs old. On the 22 oct 2011 I had a TIA which lasted a few hours, I was subsequently hospitilized for 4 days. I...

doctor1 MD

I have a very itchy rash all over my body since July 2011. Raised areas, sometimes vesicular. I also have had rheumatoid arthritis for 32 years....

doctor1 MD

I am 51, weight 125 lbs, and have the first sypmtoms of Rheumatoid Arthritis, mostly in the heels of my feet. The last couple of days, my knees are...

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking...

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going...

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2